Blood thinners

Why would someone that has an irregular heartbeat be on blood thinners?

Comments for Blood thinners

Average Rating starstarstarstarstar

Click here to add your own comments

Apr 09, 2011
Rating
starstarstarstarstar
Blood thinners
by: Neil

Someone who has an irregular heartbeat most likely has atrial fibrillation. The erractic behaviour of the atria (top of the heart) can cause blood clots. To prevent blood clots from forming the doctors will put people on coumadin (warfarin) to "thin out someone's blood". Of course coumadin doesn't actually thin the blood it is a lay person's term to simplify a complicated action of steps.


Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Questions and Answers.

Enter Your E-mail Address
Enter Your First Name (optional)
Then

Don't worry — your e-mail address is totally secure.
I promise to use it only to send you Heart of the Matter.

SBI!